Lyrica Abuse

What Are Some Signs of Lyrica Abuse?

When a person is addicted to a medicine, if the medicine is stopped, the body is not able to function properly. Withdrawal symptoms can also occur. When these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from occurring again.
 
If you are taking increasing doses of Lyrica or feel like you cannot stop the medicine, you need to talk with a healthcare provider. Lyrica addiction is a serious problem that requires treatment. You should not be afraid to talk with your healthcare provider about how to stop Lyrica, even if think you may have been abusing Lyrica.
 

Suggestions for Dealing With Lyrica Abuse

Despite its many beneficial effects, Lyrica has the potential for abuse and should be used only as prescribed. During the first few days of taking a medication like Lyrica, a person usually feels sleepy and uncoordinated. However, as the body becomes accustomed to the effects of the drug, these feelings begin to disappear. If one uses these drugs long-term, the body could develop tolerance for the drugs, and larger doses may be needed to achieve the same initial effects. Continued use can lead to physical dependence and -- when use is reduced or stopped -- withdrawal (see Lyrica Withdrawal).
 
Because Lyrica works by slowing the brain's activity, when an individual stops taking this medicine, the brain's activity can rebound and race out of control, potentially leading to seizures and other harmful consequences. Therefore, someone who is thinking about stopping Lyrica or who is experiencing withdrawal from Lyrica should speak with a healthcare provider or seek medical treatment.
Type 2 Diabetes: Fact or Fiction

Lyrica Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.